Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 138, NWS Denver/Boulder, CO

July 19, 2015Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 19, 2015, 2:45 PM MDT for Lincoln County, Colorado. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2015, 2:45 PM MDT (20:45 UTC)
Expired
Jul 19, 2015, 2:59 PM MDT
In force
14 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:37 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS55 KBOU 192045
SVRBOU
COC073-192115-
/O.NEW.KBOU.SV.W.0138.150719T2045Z-150719T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 315 PM MDT

* AT 245 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  NORTHEAST OF BOYERO...OR 16 MILES SOUTH OF FLAGLER...MOVING
  NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3896 10320 3908 10333 3919 10316 3897 10316
TIME...MOT...LOC 2045Z 245DEG 13KT 3907 10318 

HAIL...1.00IN
WIND...<50MPH

$$

BAKER
1 follow-up statement
234 
WWUS55 KBOU 192059
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
259 PM MDT SUN JUL 19 2015

COC073-192109-
/O.CAN.KBOU.SV.W.0138.000000T0000Z-150719T2115Z/
LINCOLN CO-
259 PM MDT SUN JUL 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
EAST CENTRAL COLORADO.

LAT...LON 3896 10320 3908 10333 3919 10316 3897 10316
TIME...MOT...LOC 2053Z 245DEG 13KT 3909 10312 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:13 AM MDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 19, 10:13 AM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1013 AM MDT SUN JUL 19 2015

.UPDATE...
ISSUED AT 1014 AM MDT SUN JUL 19 2015

SHOWERS ARE MARCHING ACROSS WESTERN COLORADO AND ARE POISED TO
ENTER OUR NORTHERN MOUNTAINS AND VALLEYS. THERE IS NO LIGHTNING
YET...BUT THAT SHOULD DEVELOP BY NOON. INITIAL THOUGHTS FOR TODAY
AND TONIGHT ARE THAT STORMS WILL SPREAD TO THE PLAINS IN THE EARLY
AFTERNOON...WITH THE BEST CHANCE OF STORMS OVER THE PALMER DIVIDE.
SPC HAS A SLIGHT RISK OF SEVERE WEATHER EAST OF AKRON AND LIMON. STORMS
WILL MOVE TO THE EAST AND OUT OF THE FORECAST AREA SHORTLY AFTER
MIDNIGHT. TOMORROW STORMS WILL AGAIN DEVELOP OVER THE HIGHER
TERRAIN...BUT MODELS SUGGEST THAT THE PLAINS WILL BE DRY. WILL
LOOK AT THAT FOR THIS AFTERNOON FORECAST.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 326 AM MDT SUN JUL 19 2015

SWLY FLOW ALOFT WILL BECOME MORE WLY BY AFTN INTO THE EVENING HOURS.
QUITE A BIT OF SUBTROPICAL MOISTURE IS EMBEDDED IN THE FLOW AND WITH
INCREASING LOW LVL MOISTURE PRECIPITABLE WATER VALUES HAVE RISEN TO
AROUND AN INCH. BY EARLY AFTN A WK SFC LOW WILL DVLP SOUTH OF
DENVER WITH A CONVERGENCE ZONE SETTING UP ACROSS THE PALMER DIVIDE
ACROSS THE ECNTRL PLAINS. AT THIS TIME IT APPEARS THIS CONVERGENCE
ZONE WILL BE THE MAIN FOCUS FOR TSTMS THIS AFTN INTO THE EARLY
EVENING HOURS ACROSS NERN CO. HOWEVER EXPECT OUTFLOW BOUNDARIES FM
CONVECTION OVER THE HIGHER TERRAIN WILL TRIGGER ADDITIONAL
ACTIVITY FURTHER NORTH OF THIS BNDRY AS WELL. WITH ABUNDANT
MOISTURE THERE WILL BE SOME HEAVY RAIN HOWEVER FLOW ALOFT IS
STRONG ENOUGH SUCH THAT STORMS SHOULD MOVE RATHER QUICKLY. AS FAR
AS SVR WX THERE IS FAVORABLE SHEAR HOWEVER CIPS GUIDANCE SHOWS
RATHER LOW POTENTIAL FOR SVR BUT CANT RULE OUT AN ISOLD SVR WIND
REPORT OR TWO MAINLY OVER THE PALMER DIVIDE. AS FOR TEMPS READINGS
SHOULD BE COOLER THAN YESTERDAY WITH READINGS IN THE 80S ACROSS
THE PLAINS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 326 AM MDT SUN JUL 19 2015

MODELS HAVE A RELATIVELY WEAK UPPER RIDGE AXIS OVER COLORADO
MONDAY THROUGH TUESDAY NIGHT. THE FLOW ALOFT LOOKS TO REMAIN
SOUTHWESTERLY ALL FOUR PERIODS. THERE IS WEAK UPWARD QG MOTION
PROGGED FOR THE CWA DURING THE PERIOD. THE BOUNDARY LAYER FLOW
LOOKS TO ADHERE TO NORMAL DIURNAL PATTERNS FOR THIS TIME OF YEAR.
THERE IS PRETTY DECENT MOISTURE PROGGED FOR THE CWA. THE
PRECIPITABLE WATER VALUES ARE IN THE 0.60 TO 1.30 INCH RANGE FOR
THE FOOTHILLS AND PLAINS THROUGH THE PERIODS. BOUNDARY LAYER DEW
POINTS ARE MOSTLY IN THE 50S F FOR THE FOOTHILLS AND PLAINS...WITH
SOME LOWER 60S F FOR THE EASTERN PLAINS. FOR LATE DAY MONDAY...THE
CAPE IS NOT VERY SIGNIFICANT OVER THE CWA...AND MAINLY RELEGATED
TO THE MOUNTAINS...FOOTHILLS...AND SOUTHERN CWA. BETTER CAPE IS
PROGGED FOR LATE DAY TUESDAY FOR ALL THE CWA. WILL NEED
"SCATTERED" POPS FOR THE LATER DAY PERIODS FOR MUCH OF THE CWA
MONDAY AND TUESDAY. FOR TEMPERATURES...MONDAY'S HIGHS WILL BE
CLOSE TO TODAY'S READINGS...WITH 0-1.5 C WARMER READINGS FOR
TUESDAY. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...MODELS
HAVE THE UPPER RIDGE AXIS EAST OF COLORADO THROUGH THE
PERIOD...WITH WEST-SOUTHWESTERLY FLOW ALOFT. THE AIRMASS IS
PROGGED TO BE DRIER AND A BIT WARMER THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 1014 AM MDT SUN JUL 19 2015

WINDS ARE TURNING AND WILL BECOM PREVAILING EASTERLY WITHIN THE
NEXT HOUR. SCATTERED THUNDERSTORMS CAN BE EXPECTED BETWEEN 19Z AND
02Z. STORMS WILL AGAIN HAVE LOCALLY HEAVY RAIN...SO BRIEF IFR OR
MVFR CONDITIONS CAN BE EXPECTED IF A STORM MOVES ACROSS AN
AIRPORT. STORMS WILL END IN THE METRO AREA EARLY THIS EVENING...
WITH VFR CONDITIONS AND LIGHT DRAINAGE WINDS EXPECTED OVERNIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...RTG
SHORT TERM...RPK
LONG TERM...RJK
AVIATION...RPK
Hazardous weather outlook, Jul 19, 10:42 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1042 AM MDT SUN JUL 19 2015

COZ030>051-201645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1042 AM MDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS SPREADING ACROSS THE HIGH COUNTRY WILL INTENSIFY INTO
THUNDERSTORMS LATE THIS MORNING...AND SPREAD TO THE PLAINS DURING
THE EARLY AND MID AFTERNOON. THE BEST CHANCE OF THUNDERSTORMS
WILL BE OVER THE PALMER DIVIDE AND THE NORTHEAST PLAINS. EXPECT
LOCALLY HEAVY RAIN AND GUSTY WINDS. SOME SEVERE STORMS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EARLY IN THE EVENING...EAST OF A
STERLING TO LIMON LINE WITH STRONGER WINDS AND LARGE HAIL
POSSIBLE. STORMS WILL END FROM THE WEST AFTER 9 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY
THROUGH WEDNESDAY. SHOWERS WILL INITIATE OVER THE MOUNTAINS AND
THEN MOVE OUT ONTO THE PLAINS. A DRIER AND WARMER WEATHER PATTERN
IS EXPECTED FROM THURSDAY INTO NEXT WEEKEND...SO ONLY A SLIGHT
CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE
MOUNTAINS. THE PLAINS WILL BE MOSTLY DRY WITH HIGH TEMPERATURES IN
THE LOWER AND MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 19, 2:28 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
228 PM MDT SUN JUL 19 2015

COZ047-192115-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
228 PM MDT SUN JUL 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
315 PM MDT...

AT 226 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF PUNKIN CENTER...OR 29 MILES SOUTH OF LIMON...MOVING
NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOYERO...KARVAL AND PUNKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN STRONG AND GUSTY THUNDERSTORM OUTFLOW WINDS.
SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR
VEHICLE.

HEAVY RAINFALL MAY OCCUR WITH THIS STORM...AND MAY LEAD TO MINOR
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM AND OTHER STORMS FORMING IN THE SAME AREA MAY
INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3861 10357 3882 10380 3911 10331 3910 10317
      3910 10316 3860 10318
TIME...MOT...LOC 2026Z 245DEG 13KT 3884 10361

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 6:32 PM MDTSpecial Weather StatementBOULincoln58 min
Jul 19, 2:28 PM MDTSpecial Weather StatementBOULincoln47 min
Jul 19, 3:10 PM MDTSevere Thunderstorm WarningBOULincoln35 min
Jul 19, 4:42 PM MDTSpecial Weather StatementBOUElbert48 min
Jul 19, 5:02 PM MDTSpecial Weather StatementBOULincoln43 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.